Alert archive / South Dakota / Snow Advisories in 2005
Snow Advisory 1, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this snow advisory at Nov 30, 2005, 4:00 AM CST for 4 states. It took effect at Nov 30, 2005, 12:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2005, 4:00 AM CST (10:00 UTC)
- In effect from
- Nov 30, 2005, 12:00 PM CST
- Expired
- Dec 1, 2005, 12:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Sioux Falls, SD
All 34 counties
Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Bon Homme County, SD, Clay County, SD, Hanson County, SD, Hutchinson County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Turner County, SD, Union County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 40 km from the middle of the area, began a volume at 10:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 10.0 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- -31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KFSD 301000 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 400 AM CST WED NOV 30 2005 .A LOW PRESSURE SYSTEM WILL DEVELOP FROM WESTERN SOUTH DAKOTA TO WESTERN NEBRASKA THIS MORNING...THEN MOVE OVER IOWA TONIGHT. LIGHT SNOW WILL DEVELOP WEST OF THE JAMES RIVER THIS MORNING...THEN BECOME MORE SIGNIFICANT AS THE SNOW MOVES EAST AND SOUTHEAST OVER THE AREA THIS AFTERNOON AND EVENING. NEW SNOW AMOUNTS SHOULD BE FROM 1 TO 3 INCHES WEST OF THE JAMES RIVER AND FROM HURON TO BROOKINGS TO MARSHALL. MORE SIGNIFICANT SNOWFALLS OF 3 TO 5 INCHES ARE EXPECTED FROM SOUTHEAST SOUTH DAKOTA INTO NORTHWEST IOWA AND SOUTHERN PARTS OF SOUTHWEST MINNESOTA...WITH LOCALIZED 6 INCH AMOUNTS OF FLUFFY SNOWFALL POSSIBLE. WINDS SHOULD NOT BE STRONG ENOUGH TO CAUSE BLOWING SNOW PROBLEMS WITH THIS SYSTEM. NEZ013-SDZ054>056-060>062-065>071-301800- /O.NEW.KFSD.SN.Y.0001.051130T1800Z-051201T0300Z/ DIXON-MINER-LAKE-MOODY-HANSON-MCCOOK-MINNEHAHA-HUTCHINSON-TURNER- LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION- INCLUDING THE CITIES OF...WAKEFIELD...PONCA...HOWARD...MADISON... FLANDREAU...ALEXANDRIA...EMERY...SALEM...SIOUX FALLS...PARKSTON... OLIVET...PARKER...CANTON...TYNDALL...YANKTON...VERMILLION... NORTH SIOUX CITY...ELK POINT 400 AM CST WED NOV 30 2005 ...SNOW ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CST THIS EVENING. LIGHT SNOW WILL DEVELOP LATE THIS MORNING...THEN BECOME MORE SIGNIFICANT THIS AFTERNOON. GENERALLY 3 TO 5 INCHES SNOWFALL IS EXPECTED BEFORE ENDING EARLY THIS EVENING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IAZ001>003-012>014-020>022-031-032-MNZ080-081-089-090-097-098- NEZ014-301800- /O.NEW.KFSD.SN.Y.0001.051130T2100Z-051201T0600Z/ LYON IA-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY IA-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK-DAKOTA- INCLUDING THE CITIES OF...ROCK RAPIDS...SIBLEY...SPIRIT LAKE... ORANGE CITY...SIOUX CENTER...SHELDON...PRIMGHAR...SPENCER... LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...IDA GROVE... SLAYTON...WINDOM...WORTHINGTON...JACKSON...PIPESTONE...LUVERNE... SOUTH SIOUX CITY 400 AM CST WED NOV 30 2005 ...SNOW ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT. LIGHT SNOW WILL DEVELOP BY NOON...THEN BECOME MORE SIGNIFICANT BY MID AFTERNOON...BEFORE TAPERING OFF LATER IN THE EVENING. GENERALLY 3 TO 5 INCHES SNOWFALL IS EXPECTED...WITH LOCALIZED AMOUNTS UP TO 6 INCHES POSSIBLE SOUTH OF INTERSTATE 90 INTO NORTHERN PORTIONS OF NORTHWEST IOWA. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ RSR
6 follow-up statements
000 WWUS43 KFSD 301219 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 619 AM CST WED NOV 30 2005 .A LOW PRESSURE SYSTEM WILL DEVELOP FROM WESTERN SOUTH DAKOTA TO WESTERN NEBRASKA THIS MORNING...THEN MOVE OVER IOWA TONIGHT. LIGHT SNOW WILL DEVELOP WEST OF THE JAMES RIVER THIS MORNING... THEN BECOME MORE SIGNIFICANT AS THE SNOW MOVES EAST AND SOUTHEAST OVER THE AREA THIS AFTERNOON AND EVENING. NEW SNOW AMOUNTS BY EVENING SHOULD RANGE FROM 1 TO 3 INCHES FROM HURON TO BROOKINGS TO MARSHALL...TO 3 TO 5 INCHES ALONG AND SOUTH OF INTERSTATE 90. THE HEAVIEST AMOUNTS WITH LOCALIZED 6 INCHES OF FLUFFY SNOW ARE EXPECTED FROM EAST OF SIOUX FALLS TO NEAR SPENCER IOWA THROUGH THIS EVENING. NORTHWEST WINDS INCREASING TO 15 TO 30 MPH IN SOUTH CENTRAL SOUTH DAKOTA LATER THIS AFTERNOON SHOULD CAUSE AREAS OF BLOWING SNOW THERE. SDZ050-057>059-063-064-302030- /O.NEW.KFSD.SB.Y.0001.051130T1700Z-051201T0200Z/ GREGORY-BRULE-AURORA-DAVISON-CHARLES MIX-DOUGLAS- INCLUDING THE CITIES OF...GREGORY...BURKE...CHAMBERLAIN... PLANKINTON...MITCHELL...WAGNER...LAKE ANDES...ARMOUR 619 AM CST WED NOV 30 2005 ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CST THIS EVENING. SNOW SHOULD DEVELOP BY LATE MORNING AND END BY EARLY EVENING. GENERALLY 2 TO 4 INCHES SNOWFALL IS EXPECTED. WINDS SHOULD SHIFT TO NORTHWEST AT 15 TO 30 MPH LATE THIS AFTERNOON CAUSING AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ NEZ013-SDZ054>056-060>062-065>071-302030- /O.CON.KFSD.SN.Y.0001.051130T1800Z-051201T0300Z/ DIXON-MINER-LAKE-MOODY-HANSON-MCCOOK-MINNEHAHA-HUTCHINSON-TURNER- LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION- INCLUDING THE CITIES OF...WAKEFIELD...PONCA...HOWARD...MADISON... FLANDREAU...ALEXANDRIA...EMERY...SALEM...SIOUX FALLS...PARKSTON... OLIVET...PARKER...CANTON...TYNDALL...YANKTON...VERMILLION... NORTH SIOUX CITY...ELK POINT 619 AM CST WED NOV 30 2005 ...SNOW ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CST THIS EVENING... A SNOW ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CST THIS EVENING. LIGHT SNOW WILL DEVELOP LATE THIS MORNING...THEN BECOME MORE SIGNIFICANT THIS AFTERNOON. GENERALLY 3 TO 5 INCHES SNOWFALL IS EXPECTED BEFORE ENDING EARLY TONIGHT. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IAZ001>003-012>014-020>022-031-032-MNZ080-081-089-090-097-098- NEZ014-302030- /O.CON.KFSD.SN.Y.0001.051130T2100Z-051201T0600Z/ LYON IA-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY IA-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK-DAKOTA- INCLUDING THE CITIES OF...ROCK RAPIDS...SIBLEY...SPIRIT LAKE... ORANGE CITY...SIOUX CENTER...SHELDON...PRIMGHAR...SPENCER... LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...IDA GROVE... SLAYTON...WINDOM...WORTHINGTON...JACKSON...PIPESTONE...LUVERNE... SOUTH SIOUX CITY 619 AM CST WED NOV 30 2005 ...SNOW ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT... A SNOW ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT. LIGHT SNOW WILL DEVELOP BY EARLY AFTERNOON...THEN BECOME MORE SIGNIFICANT AROUND MID AFTERNOON...BEFORE TAPERING OFF LATE IN THE EVENING. GENERALLY 3 TO 5 INCHES SNOWFALL IS EXPECTED...WITH LOCALIZED AMOUNTS UP TO 6 INCHES POSSIBLE SOUTH OF INTERSTATE 90 INTO NORTHERN PORTIONS OF NORTHWEST IOWA. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ RSR
000 WWUS43 KFSD 301625 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1025 AM CST WED NOV 30 2005 .A LOW PRESSURE SYSTEM WILL MOVE FROM WESTERN SOUTH DAKOTA...INTO EASTERN NEBRASKA AND NORTHWESTERN IOWA TONIGHT. NEW SNOW AMOUNTS BY EVENING SHOULD RANGE FROM 1 TO 3 INCHES FROM HURON TO BROOKINGS TO MARSHALL...TO 3 TO 5 INCHES ALONG AND SOUTH OF INTERSTATE 90. THE HEAVIEST AMOUNTS WITH LOCALIZED 6 INCHES OF FLUFFY SNOW ARE EXPECTED JUST EAST OF SIOUX FALLS TO A LINE FROM LUVERNE MINNESOTA THROUGH SPENCER IOWA. EASTERLY WINDS WILL BECOME NORTHWEST AND INCREASE TO 15 TO 30 MPH IN SOUTH CENTRAL SOUTH DAKOTA LATER THIS AFTERNOON CREATING AREAS OF BLOWING SNOW THERE. SDZ050-057>059-063-064-010030- /O.CON.KFSD.SB.Y.0001.051130T1700Z-051201T0200Z/ GREGORY-BRULE-AURORA-DAVISON-CHARLES MIX-DOUGLAS- INCLUDING THE CITIES OF...GREGORY...BURKE...CHAMBERLAIN... PLANKINTON...MITCHELL...WAGNER...LAKE ANDES...ARMOUR 1025 AM CST WED NOV 30 2005 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING. ADDITIONAL SNOWFALL OF 2 TO 4 INCHES ARE EXPECTED MAINLY THROUGH THE DAYTIME HOURS TODAY. EASTERLY WINDS WILL BECOME NORTHWEST AND INCREASE TO 15 TO 30 MPH LATE THIS AFTERNOON CAUSING AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ NEZ013-SDZ054>056-060>062-065>071-010030- /O.CON.KFSD.SN.Y.0001.051130T1800Z-051201T0300Z/ DIXON-MINER-LAKE-MOODY-HANSON-MCCOOK-MINNEHAHA-HUTCHINSON-TURNER- LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION- INCLUDING THE CITIES OF...WAKEFIELD...PONCA...HOWARD...MADISON... FLANDREAU...ALEXANDRIA...EMERY...SALEM...SIOUX FALLS...PARKSTON... OLIVET...PARKER...CANTON...TYNDALL...YANKTON...VERMILLION... NORTH SIOUX CITY...ELK POINT 1025 AM CST WED NOV 30 2005 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. LIGHT SNOW WILL DEVELOP LATE THIS MORNING...THEN BECOME MORE SIGNIFICANT THIS AFTERNOON. GENERALLY 3 TO 5 INCHES SNOWFALL IS EXPECTED BEFORE ENDING EARLY TONIGHT. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IAZ001>003-012>014-020>022-031-032-MNZ080-081-089-090-097-098- NEZ014-010030- /O.CON.KFSD.SN.Y.0001.051130T2100Z-051201T0600Z/ LYON IA-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY IA-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK-DAKOTA- INCLUDING THE CITIES OF...ROCK RAPIDS...SIBLEY...SPIRIT LAKE... ORANGE CITY...SIOUX CENTER...SHELDON...PRIMGHAR...SPENCER... LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...IDA GROVE... SLAYTON...WINDOM...WORTHINGTON...JACKSON...PIPESTONE...LUVERNE... SOUTH SIOUX CITY 1025 AM CST WED NOV 30 2005 ...SNOW ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT... A SNOW ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT. LIGHT SNOW WILL DEVELOP BY EARLY AFTERNOON...THEN BECOME MORE SIGNIFICANT AROUND MID AFTERNOON...BEFORE TAPERING OFF LATE IN THE EVENING. GENERALLY 3 TO 5 INCHES SNOWFALL IS EXPECTED...WITH LOCALIZED AMOUNTS UP TO 6 INCHES POSSIBLE SOUTH OF INTERSTATE 90 INTO NORTHERN PORTIONS OF NORTHWEST IOWA. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ BT
000 WWUS43 KFSD 301955 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 155 PM CST WED NOV 30 2005 .A LOW PRESSURE SYSTEM WILL MOVE FROM WESTERN SOUTH DAKOTA...INTO EASTERN NEBRASKA AND NORTHWESTERN IOWA TONIGHT. NEW SNOW AMOUNTS BY EVENING SHOULD RANGE FROM 2 TO 4 INCHES FROM HURON TO BROOKINGS TO MARSHALL...TO 3 TO 5 INCHES ALONG AND SOUTH OF INTERSTATE 90. THE HEAVIEST AMOUNTS WITH LOCALIZED 6 INCHES OF FLUFFY SNOW ARE EXPECTED JUST EAST OF SIOUX FALLS TO A LINE FROM LUVERNE MINNESOTA THROUGH SPENCER IOWA. EASTERLY WINDS WILL BECOME NORTHWEST AND INCREASE TO 15 TO 30 MPH IN SOUTH CENTRAL SOUTH DAKOTA LATER THIS AFTERNOON CREATING AREAS OF BLOWING SNOW THERE. MNZ071-072-010400- /O.EXA.KFSD.SN.Y.0001.051130T2100Z-051201T0600Z/ LINCOLN MN-LYON MN- INCLUDING THE CITIES OF...TYLER...IVANHOE...MARSHALL 155 PM CST WED NOV 30 2005 ...SNOW ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. LIGHT SNOW WILL DEVELOP BY EARLY AFTERNOON...THEN BECOME MORE SIGNIFICANT AROUND MID AFTERNOON...BEFORE TAPERING OFF LATE IN THE EVENING. GENERALLY 3 TO 5 INCHES SNOWFALL IS EXPECTED...WITH LOCALIZED AMOUNTS UP TO 6 INCHES POSSIBLE ALONG INTERSTATE 90 INTO NORTHERN PORTIONS OF NORTHWEST IOWA. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ SDZ050-057>059-063-064-010200- /O.CON.KFSD.SB.Y.0001.000000T0000Z-051201T0200Z/ GREGORY-BRULE-AURORA-DAVISON-CHARLES MIX-DOUGLAS- INCLUDING THE CITIES OF...GREGORY...BURKE...CHAMBERLAIN... PLANKINTON...MITCHELL...WAGNER...LAKE ANDES...ARMOUR 155 PM CST WED NOV 30 2005 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING. ADDITIONAL SNOWFALL OF 2 TO 4 INCHES ARE EXPECTED MAINLY THROUGH THE DAYTIME HOURS TODAY. EASTERLY WINDS WILL BECOME NORTHWEST AND INCREASE TO 15 TO 30 MPH LATE THIS AFTERNOON CAUSING AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ NEZ013-SDZ054>056-060>062-065>071-010300- /O.CON.KFSD.SN.Y.0001.000000T0000Z-051201T0300Z/ DIXON-MINER-LAKE-MOODY-HANSON-MCCOOK-MINNEHAHA-HUTCHINSON-TURNER- LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION- INCLUDING THE CITIES OF...WAKEFIELD...PONCA...HOWARD...MADISON... FLANDREAU...ALEXANDRIA...EMERY...SALEM...SIOUX FALLS...PARKSTON... OLIVET...PARKER...CANTON...TYNDALL...YANKTON...VERMILLION... NORTH SIOUX CITY...ELK POINT 155 PM CST WED NOV 30 2005 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. LIGHT SNOW WILL DEVELOP LATE THIS MORNING...THEN BECOME MORE SIGNIFICANT THIS AFTERNOON. GENERALLY 3 TO 5 INCHES SNOWFALL IS EXPECTED BEFORE ENDING EARLY TONIGHT. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IAZ001>003-012>014-020>022-031-032-MNZ080-081-089-090-097-098- NEZ014-010400- /O.CON.KFSD.SN.Y.0001.051130T2100Z-051201T0600Z/ LYON IA-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY IA-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK-DAKOTA- INCLUDING THE CITIES OF...ROCK RAPIDS...SIBLEY...SPIRIT LAKE... ORANGE CITY...SIOUX CENTER...SHELDON...PRIMGHAR...SPENCER... LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...IDA GROVE... SLAYTON...WINDOM...WORTHINGTON...JACKSON...PIPESTONE...LUVERNE... SOUTH SIOUX CITY 155 PM CST WED NOV 30 2005 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. LIGHT SNOW WILL DEVELOP BY EARLY AFTERNOON...THEN BECOME MORE SIGNIFICANT AROUND MID AFTERNOON...BEFORE TAPERING OFF LATE IN THE EVENING. GENERALLY 3 TO 5 INCHES SNOWFALL IS EXPECTED...WITH LOCALIZED AMOUNTS UP TO 6 INCHES POSSIBLE ALONG INTERSTATE 90 INTO NORTHERN PORTIONS OF NORTHWEST IOWA. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS43 KFSD 010158 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 758 PM CST WED NOV 30 2005 .A LOW PRESSURE SYSTEM WILL MOVE ACROSS IOWA AND SOUTHERN MINNESOTA FOR THE REST OF THE NIGHT. AS THIS LOW PULLS EAST... THE SNOW WILL COME TO AN END. THE SNOW IS LIGHT AND FLUFFY AND ALTHOUGH WINDS ARE NOT EXPECTED TO BE STRONG TONIGHT...SOME OF THE SNOW COULD DRIFT A BIT IN THE OPEN COUNTRY MAINLY THROUGH ABOUT 3 AM. SDZ050-057>059-063-064-010300- /O.CAN.KFSD.SB.Y.0001.000000T0000Z-051201T0200Z/ GREGORY-BRULE-AURORA-DAVISON-CHARLES MIX-DOUGLAS- INCLUDING THE CITIES OF...GREGORY...BURKE...CHAMBERLAIN... PLANKINTON...MITCHELL...WAGNER...LAKE ANDES...ARMOUR 758 PM CST WED NOV 30 2005 ...SNOW AND BLOWING SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE SNOW AND BLOWING SNOW ADVISORY. THE SNOW HAS MOVED EAST OF THIS AREA AND WINDS WILL NOT BE VERY STRONG TONIGHT. $$ NEZ013-SDZ054>056-060>062-065>071-010300- /O.EXT.KFSD.SN.Y.0001.051201T0200Z-051201T0300Z/ DIXON-MINER-LAKE-MOODY-HANSON-MCCOOK-MINNEHAHA-HUTCHINSON-TURNER- LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION- INCLUDING THE CITIES OF...WAKEFIELD...PONCA...HOWARD...MADISON... FLANDREAU...ALEXANDRIA...EMERY...SALEM...SIOUX FALLS...PARKSTON... OLIVET...PARKER...CANTON...TYNDALL...YANKTON...VERMILLION... NORTH SIOUX CITY...ELK POINT 758 PM CST WED NOV 30 2005 ...SNOW ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING... THE SNOW ADVISORY CONTINUES UNTIL 9 PM CST THIS EVENING. ACCUMULATING SNOW TOTALS OF 4 TO 7 INCHES WILL BE VERY COMMON ACROSS THIS AREA THROUGH MID EVENING. HOWEVER AFTER 9 PM...MOST OF THE HEAVIER...ACCUMULATING TYPE SNOWFALL WILL MOVE OFF TO THE EAST. THEREFORE LITTLE OR NO ADDITIONAL ACCUMULATION IS EXPECTED AFTER 9 PM...AND IT IS ANTICIPATED THAT THE SNOW ADVISORY WILL BE ALLOWED TO EXPIRE BY THEN. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ014-010600- /O.EXT.KFSD.SN.Y.0001.051201T0200Z-051201T0600Z/ LYON IA-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY IA-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD- NOBLES-JACKSON-PIPESTONE-ROCK-DAKOTA- INCLUDING THE CITIES OF...ROCK RAPIDS...SIBLEY...SPIRIT LAKE... ORANGE CITY...SIOUX CENTER...SHELDON...PRIMGHAR...SPENCER... LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...IDA GROVE... TYLER...IVANHOE...MARSHALL...SLAYTON...WINDOM...WORTHINGTON... JACKSON...PIPESTONE...LUVERNE...SOUTH SIOUX CITY 758 PM CST WED NOV 30 2005 ...SNOW ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE SNOW ADVISORY CONTINUES UNTIL MIDNIGHT CST TONIGHT. WIDESPREAD SNOW WILL FALL OVER THIS AREA...ACCUMULATING THROUGH THE EVENING AND TOWARD MIDNIGHT. 4 TO 7 INCHES OF SNOW WILL BE COMMON ACROSS THIS AREA BEFORE ENDING. ACCUMULATING SNOW SHOULD RAPIDLY COME TO AN END AFTER MIDNIGHT. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MJF
000 WWUS43 KFSD 010302 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 902 PM CST WED NOV 30 2005 .A LOW PRESSURE SYSTEM WILL MOVE ACROSS IOWA AND SOUTHERN MINNESOTA FOR THE REST OF THE NIGHT. AS THIS LOW PULLS EAST... THE SNOW WILL COME TO AN END. THE SNOW IS LIGHT AND FLUFFY AND ALTHOUGH WINDS ARE NOT EXPECTED TO BE STRONG TONIGHT...SOME OF THE SNOW COULD DRIFT IN THE OPEN COUNTRY MAINLY THROUGH ABOUT 3 AM. NEZ013-SDZ054>056-060>062-065>071-010415- /O.CAN.KFSD.SN.Y.0001.000000T0000Z-051201T0300Z/ DIXON-MINER-LAKE-MOODY-HANSON-MCCOOK-MINNEHAHA-HUTCHINSON-TURNER- LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION- INCLUDING THE CITIES OF...WAKEFIELD...PONCA...HOWARD...MADISON... FLANDREAU...ALEXANDRIA...EMERY...SALEM...SIOUX FALLS...PARKSTON... OLIVET...PARKER...CANTON...TYNDALL...YANKTON...VERMILLION... NORTH SIOUX CITY...ELK POINT 902 PM CST WED NOV 30 2005 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE SNOW ADVISORY. SNOW WILL LINGER OVER THE I 29 CORRIDOR IN SOUTHEAST SOUTH DAKOTA INTO THE LATE EVENING. HOWEVER ADDITIONAL ACCUMULATIONS WILL BE LESS THAN AN INCH. IF TRAVELING TONIGHT...BE ALERT FOR NORTHWEST WINDS TO INCREASE TO 10 TO 15 MPH FROM AROUND 11 PM THROUGH 3 AM. THESE KIND OF WINDS WILL NOT CAUSE WIDESPREAD VISIBILITY REDUCTIONS...BUT WILL CAUSE SOME SNOW TO DRIFT IN OPEN AREAS. $$ IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ014-010600- /O.EXT.KFSD.SN.Y.0001.051201T0302Z-051201T0600Z/ LYON IA-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY IA-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD- NOBLES-JACKSON-PIPESTONE-ROCK-DAKOTA- INCLUDING THE CITIES OF...ROCK RAPIDS...SIBLEY...SPIRIT LAKE... ORANGE CITY...SIOUX CENTER...SHELDON...PRIMGHAR...SPENCER... LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...IDA GROVE... TYLER...IVANHOE...MARSHALL...SLAYTON...WINDOM...WORTHINGTON... JACKSON...PIPESTONE...LUVERNE...SOUTH SIOUX CITY 902 PM CST WED NOV 30 2005 ...SNOW ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE SNOW ADVISORY CONTINUES UNTIL MIDNIGHT CST TONIGHT. WIDESPREAD SNOW WILL FALL OVER THIS AREA...ACCUMULATING THROUGH THE EVENING AND TOWARD MIDNIGHT. 4 TO 7 INCHES OF SNOW WILL BE COMMON ACROSS THIS AREA BEFORE ENDING. ACCUMULATING SNOW SHOULD RAPIDLY COME TO AN END AFTER MIDNIGHT. THE NORTHWEST WINDS WILL LIKELY INCREASE TO 10 TO 15 MPH FROM AROUND 11 PM THROUGH 4 AM... WITH SOME 20 MPH WINDS POSSIBLE AROUND STORM LAKE IOWA. THESE KIND OF WIND SPEEDS WILL NOT CAUSE WIDESPREAD VISIBILITY REDUCIONS... BUT WILL PRODUCE DRIFTING SNOW IN OPEN AREAS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MJF
000 WWUS43 KFSD 010540 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1140 PM CST WED NOV 30 2005 .LOW PRESSURE IS MOVING OUT OF THE REGION...BRINGING AN END TO THE SNOW. IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ014-010645- /O.EXP.KFSD.SN.Y.0001.000000T0000Z-051201T0600Z/ LYON IA-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY IA-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD- NOBLES-JACKSON-PIPESTONE-ROCK-DAKOTA- INCLUDING THE CITIES OF...ROCK RAPIDS...SIBLEY...SPIRIT LAKE... ORANGE CITY...SIOUX CENTER...SHELDON...PRIMGHAR...SPENCER... LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...IDA GROVE... TYLER...IVANHOE...MARSHALL...SLAYTON...WINDOM...WORTHINGTON... JACKSON...PIPESTONE...LUVERNE...SOUTH SIOUX CITY 1140 PM CST WED NOV 30 2005 ...SNOW ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT... LIGHT SNOW WILL CONTINUE OVER PORTIONS OF NORTHWEST IOWA AND SOUTHWEST MINNESOTA FOR THE NEXT FEW HOURS...BUT AS THE HEAVIER SNOWS HAVE COME TO AN END...THE SNOW ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT. $$ LIEBL
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this snow advisory went out at Nov 30, 3:25 AM CST, 35 minutes earlier.
Area forecast discussion, Nov 30, 3:25 AM CST, 35 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 325 AM CST WED NOV 30 2005 .DISCUSSION... WILL BE ISSUING A SNOW ADVISORY TODAY FOR EASTERN AND SOUTHERN PORTIONS OF THE CWA WITH 3 TO 6 INCHES LIKELY IN MANY LOCATIONS. AN AREA OF LOW PRESSURE CURRENTLY IN ERN ROCKIES WILL BEGIN TO PROGRESS EASTWARD THIS MORNING. ALSO WATER VAPOR SHOWING A S/WV MOVING INTO CNTRL WY WITH U/L JET EXTENDING INTO CNTRL MT. AS UPPER LEVEL DYNAMICS AND SURFACE FORCING COME TOGETHER OVER THE WRN CWA...SNOW WILL BEGIN TO DEVELOP THIS MORNING OVER CNTRL PORTIONS OF SD AND SPREAD INTO ERN SD BY NOON...THEN CONTINUING INTO NW IA AND SW MN DURING THE AFTERNOON. INVERTED SURFACE TROUGH WILL TAP INTO MOISTURE TO THE SOUTH LATER IN THE PERIOD...WITH PWS BETWEEN .25 AND .45 INCHES BY THIS AFTERNOON. THIS WILL ALLOW FOR THE HEAVIER SNOWS TO DEVELOP OVER THE SE CWA. WITH SURFACE TEMPERATURES EXPECTED TO REMAIN IN THE 20S AND COLD AIR ALOFT...SNOW RATIOS OF 15-20 ONE ARE EXPECTED...ESPECIALLY AS THE COLUMN COOLS WITH THE UPPER TROUGH THIS AFTERNOON. ALL MODEL IN GOOD RELATIVELY GOOD AGREEMENT WITH TIMING AND POSITION OF SNOW FALL...AND ALL ARE APPRECIABLY HIGHER WITH QPFS THEN 12 TO 24 HOURS AGO. THIS TREND IS A BIT CONCERNING B/C IF THIS SYSTEM IS TO SLOW DOWN EVEN SLIGHTLY...SNOW ACCUMULATIONS COULD BE EVEN HIGHER...ESPECIALLY OVER THE SE CWA...AND AS INTENSIFYING SYSTEMS USUALLY DO SLOW UP SOME...THIS IS A REAL POSSIBILITY. ANOTHER CONCERN IS CURRENT FORECAST IS GOING WITH 15 TO ONE FOR SNOW RATIOS BUT COULD BE AS HIGH AS 20 TO 1 OVER IN AREAS NORTH...ALSO MOST SNOW FORMATION WILL BE WITHIN A DENDRITIC LAYER. && .AVIATION... PATCHY MVFR CIGS 2-3KFT EXPCD THIS MRNG IN CWA. THEN SNOW WILL DVLP IN WRN CWA W OF A LN FM HON TO PKS BY 15Z...THEN SPRD RAPIDLY ESEWD OVR CWA DURG AFTN REACHING MWM TO SPW TO SLB LN BY 19Z. SNOW WILL START AS MVFR VSBYS AND CIGS...THE BCM IFR WITHIN TWO HRS OF ONSET. SNOW SHOULD END HON TO PKS BY 00Z AND MWM TO SLB BY 06Z WITH PASSAGE OF STG TROF. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...SNOW ADVISORY FOR PORTIONS OF SE SD FROM NOON TO 9 PM CST. MN....SNOW ADVISORY FOR SW MN FROM 3 PM TO MIDNIGHT CST. IA....SNOW ADVISORY FOR NW IA FROM 3 PM TO MIDNIGHT CST. NE...SNOW ADVISORY FOR DIXON COUNTY FROM NOON TO 9 PM CST AND DAKOTA COUNTY FROM 3 PM TO MIDNIGHT CST. && LIEBL/RYRHOLM
Hazardous weather outlook, Nov 29, 5:29 AM CST, 22 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 0529 AM CST TUE NOV 29 2005 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-301200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 0529 AM CST TUE NOV 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT WINTER WEATHER... A WINTER STORM WILL QUICKLY EXIT THE REGION TODAY...WITH SNOW ENDING ACROSS THE AREA BY MID MORNING. STRONG WINDS WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW ALONG WITH REDUCED VISIBILITIES IN OPEN AREAS. CONDITIONS WILL STEADILY IMPROVE THIS MORNING AND INTO THE AFTERNOON AS WINDS DIMINISH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN AREA OF LOW PRESSURE WILL MOVE ACROSS THE REGION ON WEDNESDAY WITH SNOW ACCUMULATIONS OF 1 TO 3 INCHES POSSIBLE. THURSDAY NIGHT AND FRIDAY ANOTHER SYSTEM WILL MOVE THROUGH THE AREA...ONCE AGAIN BRINING THE POSSIBILITY OF LIGHT SNOW...AS WELL AS...FREEZING DRIZZLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. LIEBL
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 6:19 AM CST | Snow and Blowing Snow Advisory | FSD | Aurora, Brule, Charles Mix, Davison, Douglas, Gregory | 14 hr |
Nearby
Snow Advisories in South Dakota, 2005Snow Advisories in Iowa, 2005Snow Advisories in Minnesota, 2005Every snow advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.